Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 6, NWS Austin/San Antonio, TX

April 19, 2009DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 19, 2009, 7:32 PM CDT for DeWitt County, Texas. It took effect at Apr 19, 2009, 11:33 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2009, 7:32 PM CDT (00:32 UTC)
In effect from
Apr 19, 2009, 11:33 PM CDT
Expired
Apr 20, 2009, 9:02 AM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 20.90 ft at Apr 20, 2009, 1:00 AM CDT.

actionminormoderate152004/1904/2004/21
Action stage
12 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 200032
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT SUN APR 19 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SANDIES CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.

&&

TXC123-201832-
/O.NEW.KEWX.FL.W.0006.090420T0433Z-090420T2000Z/
/WHOT2.1.ER.090420T0433Z.090420T0600Z.090420T0800Z.NO/
732 PM CDT SUN APR 19 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR THE SANDIES CREEK NEAR WESTHOFF.
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM SUNDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE CREEK LEVEL WILL RISE TO CREST NEAR 21.2 FEET BY EARLY MONDAY
  MORNING...THEN BEGIN FALLING.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND 
  POTENTIALLY DROWNS LIVESTOCK.  THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
  NORTHEAST OF WESTHOFF FLOOD.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  WESTHOFF          12   21   20.4   SUN 07 PM  20.6  14.6   6.5   4.7   4.6

$$
2 follow-up statements
000 
WGUS84 KEWX 200101
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT SUN APR 19 2009

...A FLOOD WARNING REMAINS IN EFFECT FOR THE GUADALUPE RIVER AND SANDIES CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.

&&

TXC123-201901-
/O.CON.KEWX.FL.W.0006.090420T0433Z-090420T2000Z/
/WHOT2.1.ER.090420T0433Z.090420T0600Z.090420T0800Z.NO/
801 PM CDT SUN APR 19 2009

THE FLOOD WARNING CONTINUES FOR THE SANDIES CREEK NEAR WESTHOFF.
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM SUNDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE CREEK LEVEL WILL RISE TO CREST NEAR 21.2 FEET AROUND 1AM MONDAY.
  THE CREEK LEVEL WILL THEN BEGIN TO FALL STEADILY OVER THE NEXT FEW DAYS.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND 
  POTENTIALLY DROWNS LIVESTOCK.  THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
  NORTHEAST OF WESTHOFF FLOOD.

$$

TXC123-201901-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-090421T1339Z/
/CUET2.1.ER.090420T0206Z.090420T1200Z.090421T0139Z.NO/
801 PM CDT SUN APR 19 2009

THE FLOOD WARNING CONTINUES FOR THE GUADALUPE RIVER NEAR CUERO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 23.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER LEVEL WILL CONTINUE RISING TO CREST BETWEEN 26 AND 27 FEET
  MONDAY MORNING...THEN BEGIN FALLING.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  WESTHOFF          12   21   20.4   SUN 07 PM  14.6   6.5   4.7   4.6      
  CUERO             19   24   23.6   SUN 07 PM  19.3   6.0   6.0   6.0      

$$
000 
WGUS84 KEWX 201402
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT MON APR 20 2009

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  SANDIES CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 24-48 HOURS.

&&

TXC123-201432-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-090420T2000Z/
/WHOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT MON APR 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* AT  8:15 AM MONDAY THE STAGE WAS 20.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 20.9 FEET.  THE RIVER WILL 
  FALL TO 15.1 FEET BY MIDDAY TUESDAY.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND 
  POTENTIALLY DROWNS LIVESTOCK.  THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
  NORTHEAST OF WESTHOFF FLOOD.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  WESTHOFF          12   21   20.6   MON 08 AM  15.1   6.5   4.7   4.6   4.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:05 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 19, 6:05 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT SUN APR 19 2009

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AS A DRY RIDGE
OF HIGH PRESSURE REMAINS OVER THE AREA. SURFACE WINDS OF 10 TO 20
KNOTS WILL QUICKLY BECOME 5 TO 10 KNOTS OR LESS BY SUNSET AND
LIGHT AND VARIABLE BY 06Z. AFTER 20/15Z THE SURFACE RIDGE WILL
MOVE EAST AND SELY WINDS AT 10 TO 15 KNOTS WILL RESUME OVER THE
RIO GRANDE PLAINS BY NOON AND THE REMAINDER OF THE AREA BY 21/00Z.

&&

.PREV DISCUSSION... /ISSUED 244 PM CDT SUN APR 19 2009/

DISCUSSION...
THIS AFTERNOON A DRY AIRMASS HAS OVERSPREAD SOUTH CENTRAL TEXAS IN
THE WAKE OF THIS MORNINGS FRONTAL PASSAGE. CLEAR SKIES...LOW DEWPOINTS
AND DIMINISHING WINDS WILL LEAD TO A COOL NIGHT WITH LOWS RANGING
FROM THE MID 40S HILL COUNTRY TO LOWER 50S ACROSS OUR RAIN SOAKED
SOUTHEAST COUNTIES.

THE DRY AIRMASS WILL REMAIN ACROSS SOUTH CENTRAL TEXAS ON MONDAY WHICH
WILL LEAD TO A LARGE DIURNAL RANGE IN TEMPERATURES. SUNNY SKIES AND
LOW DEWPOINTS WILL ALLOW AFTERNOON HIGHS ON MONDAY TO REBOUND BACK INTO
THE 80S. ANOTHER COOL NIGHT IS ON TAP MONDAY NIGHT AS GULF MOISTURE
AND ATTENDANT HIGHER DEWPOINTS REMAIN SOUTH OF OUR CWFA.

TUESDAY AFTERNOON WILL BE A HOT ONE...ESPECIALLY ACROSS OUR WEST AND
SOUTHWEST COUNTIES. THE BOUNDARY LAYER WINDS ON TUESDAY WILL HAVE
A SOUTHWEST COMPONENT RESULTING IN DOWNSLOPING OFF THE MEXICAN
PLATEAU. THUS AFTERNOON HIGHS WILL BE IN THE LOW TO MID 90S ACROSS
OUR WESTERN COUNTIES.

THE SFC RIDGE WILL FINALLY SHIFT EASTWARD ON WEDNESDAY ALLOWING THE
GULF MOISTURE TO BEGIN ADVECTING NORTHWARD. THE LOW LEVEL FLOW OFF
THE GULF OF MEXICO WILL CONTINUE INTO THE WEEKEND. THUS HIGH TEMPS
WILL MODERATE AND OVERNIGHT LOWS WILL WARM DUE TO THE ASSOCIATED
INCREASE IN LATE NIGHT AND MORNING LOW CLOUDS.

THERE IS A BIT OF A DILEMMA CONCERNING PCPN FOR THE UPCOMING WEEKEND.
THE EXTENDED RANGE MODELS ARE IN AGREEMENT THAT A DISTURBANCE IN
THE SOUTHWEST FLOW ALOFT WILL MOVE ACROSS OUR CWFA FRIDAY INTO
SATURDAY. THE GEM AND ECMWF ARE MORE BULLISH THAN THE GFS AND NOGAPS
IN GENERATING PCPN WITH THIS FEATURE. THUS WILL HEDGE SOME AND
FCST A SLIGHT CHANCE OF SHOWERS FRIDAY INTO SATURDAY. A ISOLATED
THUNDERSTORM IS NOT OUT OF THE QUESTION SATURDAY AFTERNOON DURING
PEAK HEATING. THIS UPPER LEVEL FEATURE WILL ALSO INCREASE MID AND
HIGH LEVEL CLOUDINESS OVER THE WEEKEND.

THE RAW NAM DEWPOINTS STILL ARE THE BEST FIT OVER THE NEXT 48 HRS.
WILL ALSO GO WITH THE MUCH WARMER NAM MOS TEMP GUIDANCE FOR
TUESDAY AFTERNOON. GFS STILL LOOKS TO BE RUNNING A SLIGHT COOL
BIAS FOR HIGHS WEDNESDAY AND THURSDAY AND HAVE ADJUSTED
ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              52  83  54  86  59 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  49  81  47  87  56 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     48  82  48  88  55 /   0   0   0   0   0
BURNET MUNI AIRPORT            49  80  50  86  57 /   0   0   0   0   0
DEL RIO INTL AIRPORT           53  85  55  94  61 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        51  80  51  85  58 /   0   0   0   0   0
HONDO MUNI AIRPORT             48  83  48  89  58 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        52  83  50  89  57 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   52  80  51  84  57 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       51  82  52  89  59 /   0   0   0   0   0
STINSON MUNI AIRPORT           52  82  49  88  57 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Apr 19, 5:48 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 AM CDT SUN APR 19 2009

TXZ171>173-183>194-202>209-217>225-228-201100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
548 AM CDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.